Stress induced

Hi everyone,

I've just joined this site today to see if I can get help with a few things although I've been part of an epilepsy group in Edinburgh for quite a while.

I have had epilepsy since I was around 4 when I cracked my head open and since then have been on all the different types of medication out there but have had no luck. When I was 8 I moved to Bahrain with my parents where I was introduced to tegretol 200mg which was fine until moving back to the UK 2 years later where they divorced and my seizures increased in frequency so I was increased to tegretol 400mg but it didn't make any difference. In 1994 my father and I moved to Kuwait and things started to improve that well that I was finally allowed a drivers license and had a V8 Land Rover. Unfortunately I had to move back to the UK and it all happened again so I lost my license and had to stay on tegretol 400mg along with Epilim 250 and anti depressants.

I was in such a mess then found out my father bought a lodge in South Africa so he moved me back over there to stay with him and help him run it which was great ( we even had Richard Hammond from Top Gear stay which was a laugh ) . Things were improving once again until we had to come back this way where he passed away from kidney cancer in Ireland just after the North West 200 road race ( 2 days after my birthday and 3 before his ) . Since then I've been put on Kepra and other meds but the seizures aren't getting any better so they just increase the dosage where I end up sleeping most of the time or my depression gets worse and can get irritated really easily now .

do these side effects happen with anyone else at all ( depression and anger ) ? I still don't seem to have any improvement with the frequency of the seizures either.

Sorry, a depressing story but I'm curious if anyone has had anything similar and how people cope with epilepsy these days.

Thank you

8 Replies

oldestnewest
  • Sorry to read of your story but sadly with uncontrolled epilepsy of which I too have had all of my life this how epilepsy happens

    I will not bore you by writing realms but I will simply ask you to go to your doctor and ask for a referral to a epilepitologist (mainly to be found at the National Hospital for Neurology and Neurosurgery Queen Square) here in Central London

    I know from a lifetime of personal experience refractory temporal lobe (left side) epilepsy that uncontrolled simply means uncontrolled However a new man, new thoughts and a fresh perspective can certainly help to control your epilepsy a lot better for you.

    Here's wishing you well and please keep me updated

    Richard

  • Thank you for your reply ,

    I have recently seen my neurologist in Edinburgh and also had to stay in the hospital for a week for monitoring. She had to write a letter to PIP explaining my condition as I've been losing my case ever since it changed from DLA . Do you maybe know anything or have any advice about how to go about claiming that at all ? .

    Thanks

    Rra Ditau

  • I personally don't know but if you ring the helpline of Epilepsy Action based at Leeds and discuss the PIP problem with them I believe that they can

    This is their helpline telephone number

    0808 800 5050

    Here's wishing you well

    Richard

  • Thank you for your help

    Hope your doing well too

    Rra ditau

  • I'm sorry to hear what you have been going through. I understand how you may feel. It's frustrating and feels like there is no end. There is always hope though. When seizures are untreated appropriately your chances of depression are greater. The more seizures the more tension is put in the brain. I as well have been on tegretol. Have you talked to your doctor about a VNS? (Vagal Nerve Stimulator) To see if you are a good candidate for it. If so that may be the next best step for you. Hope this helps you out.

    Ron

  • Hi Ron ,

    Sorry about the late reply . I have never heard of the process you mentioned in your txt but thank you for letting me know and I'll mention it to my doctor.

    Rra ditau

  • Yes, I am curious. After your childhood injury. Did you have any other closed or open head injuries and/or concussions? You mentioned depression. However, do you take anything for PBA, (Pseudo-Bulbar Affect)? I take Nudexta for it. I have problems with emotional liability, irritability, mental confusion, and impulsivity. This medication alleviates these signs and symptoms.

  • Hi ,

    I have had stitches from walking into a door during a seizure but not much else. I don't take anything for PBA and haven't heard of the meds you take either. I have citalopram , doxycycline, lacosamide and levetiracetam as meds . I honestly think they don't help a bit. I will look into nudexta as u mentioned .

    Thanks

You may also like...